San Bruno, CA
A 69-year-old female asked:
A typing error of a pharmacist for vitamin d prescription of 50.000 u. 3 times a wk for a mo, was written 3 times a day per a month, consequences?
2 doctor answers • 2 doctors weighed in
Dr. Nahrain Alzubaidianswered
Endocrinology 34 years experience
Some and mild (D2): I had a patient over 65 years of age who took daily 50000 units for 12 days. There was no adverse events. Her calcium was still normal and her level was high above 100 that came down over 2 weeks.
5.3k viewsAnswered >2 years ago
Head and Neck Surgery 34 years experience
Typing error: The scenario you describe is potentially problematic. I don't want to be an alarmist, but I have seen cases of kidney damage from vitamin D toxicity. Toxicity is a risk for overdosing vitamin D and other fat soluble vitamin. Stop the vitamin D and get your level checked ASAP.
1.2k viewsReviewed >2 years ago
Last updated Jun 25, 2016
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $19/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.